Prednisone rage. Steroid psychosis. Self Talk. Time.

Absolute Horror

I am the same person who wrote the entry about my best furry bud being sweet when she sleeps. She's my buddy and I love her a lot but her mom has some problems. Prednisone rage, steroid psychosis, paranoia, deep depression, suicidal ideation and moods that swing more than the 70's love festivals.

I have friends, loved ones who have stuck by me through thick and thin but my rage comes up so quickly, like a storm. They say knowledge is power so with this knowledge I've been watching my behavior. I'm trying to be mindful of my mood and be slower to respond.

Today I was reminded to be gentle, to remember that the rage in my belly does not have to express itself in vile verbiage, ....or hair pulling, screaming...

The minute I felt it rising I started to talk to myself out loud. "Faith, calm down. You know what's wrong, it needs to work it's way out of your body, you're going to feel better soon." Each time, every time, out loud.

I understand why the medication was given, however, giving prednisone to a psych patient already in deep depression wasn't a good move. I told him no. I told him it's a bad idea but he was insistent. He began telling me I was throwing road blocks up so that I couldn't get healthy. I was on my last bit of rope from all the pain, heck yes I wanted relief but at what cost? So I left his office, script in hand, and talked to my psychiatrist. She said she thought it was worth the risk. I needed hope, I took it. Good intentions. The perfect storm.

On the issue of suicide, my psychiatrist reminded me that when that impulse hits I should wait for twenty minutes because it has been proven that the impulse will pass in twenty minutes. I know that.

Why death? Because depression hits me like a car racing up on me from behind. It smacks me so hard ! and knocks me down. I'm not dragged, I'm just left right there. Just left there in a black depression as thick as tar.

I swing from rage to suicidal in minutes. I'm okay one second then crying like I lot my best friend the next. But what I'm watching the most is the rage and suicidal issues. I was already on the edge. I needed something, some kind of help because I couldn't manage the pain.

The pain is better and the steroid is out of my system, but the side effects are known to linger, especially in patients with psychiatric issues. It's a matter of time before this side effects are relieved but my Lord.....My God....help me.

No need to feel nervous, comment if you'd like.